MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2900161C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.X-ray review: intra-op images from l5-s1, interbody fusion show a fractured head of a rasp in the interbody space.The space is somewhat collapsed.It is unknown what the size of the rasp was compared with the size of the interbody space.Levering the head of the instrument against the vertebral body while in the interbody space may also pre dispose it to fracture.Root cause surgical technique.
 
Event or Problem Description
Pre-op diagnosis: dysplastic anterospondolythesis levels operated: l5-s1 it was reported that during surgery, the rasp gave away and the head of the rasp went missing inside the disc space.The fragment of the rasp could not be retrieved and hence remained in the patient.The surgical time was increased trying to retrieve the broken instrument.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
stacie ziemba
1800 pyramid place
memphis, TN 38132
9013963133
MDR Report Key6806749
Report Number1030489-2017-01937
Device Sequence Number16183752
Product Code LXH
UDI-Device Identifier00613994121028
UDI-Public00613994121028
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2900161C
Device Catalogue Number2900161C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer07/24/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age7 YR
Patient SexFemale
Patient Weight45 KG